Hail, Val Verde
- When
- March 7, 1:22 AM CST to 1:35 AM CST
- Where
- Val Verde County, 1 mi W of Del Rio
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.367, -100.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 7, 12:04 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1204 AM CST MON MAR 7 2005 .UPDATE... ISOLATED STRONG TO SEVERE THUNDERSTORMS AND SCATTERED SHOWERS CONTINUED TO ROLL ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS NOON. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LEE, FAYETTE, AND LAVACA COUNTIES UNTIL 6 PM. HAVE RECEIVED REPORTS OF HAIL UP TO 1.5 INCHES MAINLY IN THE SAN ANTONIO AREA. DRYLINE HAS MOVED INTO FAR WESTERN PORTIONS OF THE CWA AND WILL PROGRESS EAST THROUGH THE AFTERNOON. HAVE LOWERED POPS MOST AREAS AND DROPPED POPS OUT WEST. WILL MAINTAIN SEVERE MENTIONS IN THE EAST AS AIRMASS REMAINS HIGHLY ENERGIZED WITH CAPES AROUND 1500 J/KG AND LI-S AROUND -7. OTHERWISE, ONLY MINOR CHANGES TO THE ONGOING FORECASTS FOR SOUTH CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 340 AM CST MON MAR 7 2005/ DISCUSSION... BUSY MORNING WITH AREAS OF DENSE FOG AND LOW END SEVERE STORMS. THE MAIN FORECAST ISSUES ARE TRENDING OUT FOG THIS MORNING...SEVERE THREAT THIS AFTERNOON...POPS TUE NIGHT/WED...THEN TEMPS THU-SUN. THE 00Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT. PREFER TO STICK NEAR GFS SOLUTION FOR THE ENTIRE FORECAST...OTHER THAN SOME MINOR MODIFICATIONS FOR TEMPS. THE FOG CONTINUES TO BE DENSE AT LOCATIONS NOT RECEIVING RAIN...BUT HAS IMPROVED SOME OVER THE FAR WEST AND FAR EASTERN COUNTIES. CONVECTIVE PRECIP ASSOCIATED WITH A SHORT WAVE TROUGH/JET STREAK MOVING NORTHEASTWARD FROM MEXICO...AND DIURNAL HEATING SHOULD SCOUR OUT THE DENSE FOG BY 8 AM...AND ALL FOG BY 10 AM. THIS AFTERNOON WILL BE INTERESTING AS PARTIAL CLEARING WILL ALLOW TEMPS TO REACH THE LOWER 70S...PROVIDING AN UNCAPPED ATMOSPHERE WITH SBCAPE OF 1500-200 J/KG...30 M/S 0-6 KM BULK SHEAR...WET BULB ZERO OF 9.3 KFT...AND STEEP LAPSE RATES AND STRONG WINDS IN THE MID LEVELS. THE BIG QUESTION IS THE LOCATION OF FOCUSING MECHANISMS. THE MODELS INDICATE THE COLD FRONT WILL BE ALONG THE NORTHERN BOUNDARY OF SOUTH CENTRAL TEXAS AT MIDDAY...AND PUSH THROUGH TO THE COASTAL PLAINS BY EARLY EVENING. THE BEST CONVERGENCE WILL BE IN THE NORTHEAST...BASICALLY EAST OF I-35 FROM GEORGETOWN TO SAN ANTONIO...AND NORTH OF I-10 FROM SAN ANTONIO TO SCHULENBERG. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY FOR HAIL GREATER THAN GOLFBALL- SIZE WITH THE LOW FREEZING LEVEL AND STRONG LAPSE RATES. AFTER THE FRONT MOVES THROUGH...SKIES WILL BRIEFLY CLEAR TONIGHT...BUT GULF RETURN FLOW WILL BEGIN TUESDAY AFTERNOON AND CONTINUE UNTIL A STRONGER SHORTWAVE/COLD FRONT MOVE THROUGH LATE TUESDAY NIGHT/WEDNESDAY MORNING. EVEN THOUGH THE DYNAMICS ARE STRONGER...THE MOIST AIR IN PLACE WILL BE LIMITED...SO ONLY 20-30 POPS AND NO SEVERE THREAT. AFTER THAT...TEXAS WILL FINALLY GET A LONG-AWAITED SPAN OF DRY WEATHER WITH SEASONABLE TEMPERATURES THU-SUN IN DRY NORTHWEST FLOW. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH NUMBER 43...FAYETTE...LAVACA...AND LEE UNITL 08/00Z. && 04/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 103 AM CST MON MAR 7 2005 TXZ171>173-183>194-202>209-217>225-228-071200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 103 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...EARLY MONDAY MORNING. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 8 AM THIS MORNING FOR PARTS OF THE TEXAS HILL COUNTRY AND THE I-35 CORRIDOR. DAMP ROADWAYS WILL COMBINE WITH VISIBILITIES FALLING TO JUST A FEW HUNDRED FEET IN SPOTS TO MAKE FOR HAZARDOUS TRAVEL CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM PUMPS PACIFIC MOISTURE ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT A FEW STORMS COULD PRODUCE SOME PEA SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF AROUND 1/2 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MONDAY AFTERNOON. DAYTIME HEATING WILL INTERACT WITH ABUNDANT MOISTURE AND A COLD FRONT TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. WITH FAIRLY WEAK DYNAMICS ALOFT...THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE FOR LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING. STABLE AIR WILL BUILD INTO SOUTH CENTRAL TEXAS LATE IN THE EVENING WITH NO OTHER HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441373.